MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A picture was received for evaluation following johnson & johnson medtech's procedures.According to pictures provided by the customer, one of the splines of the pentaray was observed detached.A manufacturing record evaluation was performed for finished device number lot 31380014l, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav high-density mapping eco catheter and the medical team noted that the device's spline had come loose in the sl0 sheath.They were able to pull it out slowly.X-rays showed that something was still attached to the tip of the sl0, which they suspected was a piece of the pentaray or an electrode.They did not note any damage or lifted rings.No further details were provided regarding the rest of the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 31-oct-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav high-density mapping eco catheter and the medical team noted that the device's spline had come loose in the sl0 sheath.They were able to pull it out slowly.X-rays showed that something was still attached to the tip of the sl0, which they suspected was a piece of the pentaray or an electrode.They did not note any damage or lifted rings.No further details were provided regarding the rest of the procedure.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device was performed following j&j medtech procedures.Visual inspection was performed, and one spline was observed fully separated from the tip leaving internal components exposed.A manufacturing record evaluation was performed for the finished device number lot 31380014l and no internal action related to the complaint was found during the review.The tip fully separated issue reported by the customer was confirmed.The potential cause of the separation of the spline could be related to the interaction of the device with the sheath during the procedure, however, this could not be conclusively determined.The instructions for use contain (ifu) the following recommendations: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion; the catheter is recommended for use with an 8 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with transseptal sheaths featuring side holes larger than 1.25 mm in diameter; do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered; follow standard practice for vessel puncture and guidewire insertion.For the guiding sheath, including aspiration, follow the instructions for use for the guiding sheath.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 30-nov-2024, the product investigation was updated with a review of the received pictures of the device.According to pictures provided by the customer, one of the splines of the pentaray was observed detached (as also observed on the physically received device).The customer complaint was confirmed based on the picture received.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through johnson & johnson quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20538746
Report Number2029046-2024-03479
Device Sequence Number8325332
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)240703(10)31380014L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31380014L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/31/2024
11/30/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/27/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL0 SHEATH
Patient SexUnknown